Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Headache, dizziness, Not having proper balance. Is it UTI/bladder infection?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 2011
Answered : 4905 Questions
Question
I have been having head aches and dizziness for the last year or so and have had my doctor run several test but over the last week I have been feeling weird. I feel like I have constant pressure in my head, not pain(aside from my daily headaches) just pressure. Several times a day I feel like I am about to pass out and I have to sit down. I have been "off balance" I was pickin gup my childrens toys last night and fell in to th toy box...2 nights before that I stood up and stumbled and fell. Today at work I was filling a water bottle and thought I was filling it as in it looked like it was but about 20-30 seconds noticed my hand was wet and there was no water in the bottle. I got into my truck tonight and almost fell back out and over the last 2 hours or so everything is going black and then I can see things again and then a couple minutes later it goes black and that pattern keeps going on. I am not sure if this would warrant a ER visit and I am not one to go to the doctor unless I absolutely have to, but I am thinking of going. I was hoping to possibly check with you oguys to see if this is something I need to go in for or if this is something that can wait until morning and hopefully I can get into my normal doctor. Not sure if it plays a part but I think my bottom molar in the back is abcessing and I have an appt with my normal doctor next week for a possible UTI/bladder infection.

I would like a phone call if possible tonight 541-591-2587 as I am considering going to the ER.

Thank you,
Melissa
Posted Tue, 22 May 2012 in Headache and Migraines
 
 
Answered by Dr. Aashish Raghu 20 minutes later
Hi XXXXXXX

Thanks for the query.

Do you have blurring of vision, ringing sensation in the ears, fullness of the ears during the episode of headache ?

Do you feel the room is rotating around you or just plain dizzy and black out ?

Do you have high blood pressure or diabetes ?

Are you on any medication like even oral contraceptives ?

According to your history, it is evident that whenever you bend your neck forwards to do some work you get these black out attacks, like picking up toys or filling water etc.

This goes in favour of Vertebro-basilar insufficiency where the blood supply to the back of your brain gets compromised. This can happen in persons with high or very low blood pressure, dehydration, diabetes, atherosclerosis due to high blood cholesterol, blood coagulation problems, cervical spondylosis of the neck bones as well.

The attacks where you find yourself sitting down is known as a 'Drop attack' which is typically seen in this condition. One must also rule out migraines, problems in the inner ear like labrynthitis, vestibular neuronitis and benign paroxysmal positional vertigo (BPPV). This can be rule out by your Neurologist and ENT Doctor.

It would be best to get an MRI as this is more sensitive to detect problem with the arteries in your brain than a regular CT scan.

Try to avoid bending the neck forwards as much as possible or any kind of pressure around the neck is forbidden.

You can take medication like Cinnarizine and Dimenhydrinate which are anti-histamines which will reduce possible vertigo and the black outs, under medical supervision only. Drink enough of water to keep well hydrated.

Do visit the ER and get a Neurologist and ENT Consult at the most. Your ER Physician can rule out inner ear disorders like BPPV and others mentioned by certain simple bed-side tests. Kindly get them done.

I hope I have answered your query. I will be available to answer your follow up queries.

Wishing good health.

Regards,



Above answer was peer-reviewed by
 
Follow-up: Headache, dizziness, Not having proper balance. Is it UTI/bladder infection? 10 minutes later
Thank you for the response.

So I should go to the ER for this? I can try to get into my DR tomorrow but I am not sure if they can see me or not until I am able to call thm tomorrow. To answer your questions...
Do you have blurring of vision, ringing sensation in the ears, fullness of the ears during the episode of headache?
**My headaches are daily. I have had rining in my ears and blurred vision(the blurred vision is the start of my headaches)
Do you feel the room is rotating around you or just plain dizzy and black out ?
**Over the last couple days it has grown to the room spinng but it has always been just dizzy and black outs.
Do you have high blood pressure or diabetes?
**I had high BP when I was pregnant but not after each of the 4 pregnancies. I checked my blood sugar today and it was 103 and that was during a huge dizzy spell.
Are you on any medication like even oral contraceptives ?
**Excedrine when my headaches are awful but it usually does not help. nothing else.
 
 
Answered by Dr. Aashish Raghu 29 minutes later
Hi XXXXXXX

Thanks for your reply.

If you can manage by yourself safely you can also go tomorrow to see your regular Doctor.

You need to be investigated for the above mentioned disorders by your Neurologist and ENT Specialist.

Exerdrine is a pain killer and would relieve headaches like migraine.

Kindly follow the precautions as mentioned, get a good night's sleep and visit the Doctor's office.

Wishing good health.

Regards,

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor